Aspirin, ginkgo combination is worrisome

PEOPLE'S PHARMACY

June 25, 2000|By Joe Graedon and Teresa Graedon | Joe Graedon and Teresa Graedon,Special to the Sun; King Features Syndicate

Q. I'm taking aspirin for my heart and ginkgo to help boost my memory. My wife says you have written that this combination is risky. Can you tell me more, so I can decide whether to continue?

A. We worry that ginkgo and aspirin could interact to increase the risk of bleeding. Although there have been several cases of hemorrhage with this combination, there has not been a study to determine the significance of this possible complication.

In their column, Joe and Teresa Graedon answer letters from readers. Write to them in care of the People's Pharmacy, P.O. Box 52027, Durham, N.C. 27717, or e-mail them at their Web site (www.peoplespharmacy.com) on the HealthCentral.com network.

Baltimore Sun Articles
|
|
|
Please note the green-lined linked article text has been applied commercially without any involvement from our newsroom editors, reporters or any other editorial staff.